Alert archive / Washington / Small Craft Advisories in 2010
Small Craft Advisory 430, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Feb 25, 2010, 2:54 PM PST. It took effect at Feb 26, 2010, 6:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2010, 2:54 PM PST (22:54 UTC)
- In effect from
- Feb 26, 2010, 6:00 AM PST
- Expired
- Feb 26, 2010, 2:46 PM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
224 WHUS76 KSEW 252254 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 PM PST THU FEB 25 2010 PZZ150-153-156-170-173-176-260700- /O.CON.KSEW.SC.Y.0429.000000T0000Z-100226T0300Z/ /O.CON.KSEW.GL.W.0098.100226T0300Z-100226T1200Z/ /O.NEW.KSEW.SC.Y.0430.100226T1200Z-100226T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 254 PM PST THU FEB 25 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-260700- /O.CON.KSEW.SC.Y.0429.000000T0000Z-100226T0300Z/ /O.CON.KSEW.GL.W.0098.100226T0300Z-100226T1200Z/ /O.NEW.KSEW.SC.Y.0430.100226T1200Z-100226T1500Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 254 PM PST THU FEB 25 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM PST FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-260700- /O.EXT.KSEW.RB.Y.0008.000000T0000Z-100228T1200Z/ GRAYS HARBOR BAR- 254 PM PST THU FEB 25 2010 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST SUNDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131>133-260700- /O.EXT.KSEW.SC.Y.0429.000000T0000Z-100226T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 254 PM PST THU FEB 25 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-260700- /O.EXT.KSEW.SC.Y.0429.100226T0300Z-100226T1800Z/ ADMIRALTY INLET- 254 PM PST THU FEB 25 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
202 WHUS76 KSEW 261038 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 238 AM PST FRI FEB 26 2010 PZZ130-150-153-156-170-173-176-261800- /O.EXT.KSEW.GL.W.0098.000000T0000Z-100226T1400Z/ /O.EXT.KSEW.SC.Y.0430.100226T1400Z-100226T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 238 AM PST FRI FEB 26 2010 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 10 AM PST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM TO 10 AM PST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-261845- /O.EXT.KSEW.SC.Y.0429.000000T0000Z-100227T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 238 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-261845- /O.CON.KSEW.RB.Y.0008.000000T0000Z-100228T1200Z/ GRAYS HARBOR BAR- 238 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-134-261800- /O.CON.KSEW.SC.Y.0429.000000T0000Z-100226T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 238 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
307 WHUS76 KSEW 261641 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 841 AM PST FRI FEB 26 2010 PZZ130-261745- /O.CAN.KSEW.SC.Y.0430.000000T0000Z-100226T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 841 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. $$ PZZ134-261745- /O.CAN.KSEW.SC.Y.0429.000000T0000Z-100226T1800Z/ ADMIRALTY INLET- 841 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. $$ PZZ170-173-176-270045- /O.CON.KSEW.SC.Y.0430.000000T0000Z-100226T1800Z/ /O.NEW.KSEW.SW.Y.0012.100226T1800Z-100227T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 841 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM PST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ150-153-156-270045- /O.EXT.KSEW.SC.Y.0430.000000T0000Z-100227T0000Z/ /O.NEW.KSEW.SW.Y.0012.100227T0000Z-100227T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 841 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ131-270000- /O.EXT.KSEW.SC.Y.0429.000000T0000Z-100227T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 841 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-270045- /O.CON.KSEW.RB.Y.0008.000000T0000Z-100228T1200Z/ GRAYS HARBOR BAR- 841 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ132-133-270000- /O.CON.KSEW.SC.Y.0429.000000T0000Z-100227T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 841 AM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
421 WHUS76 KSEW 262246 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 246 PM PST FRI FEB 26 2010 PZZ150-153-156-270700- /O.CAN.KSEW.SC.Y.0430.000000T0000Z-100227T0000Z/ /O.EXT.KSEW.SW.Y.0012.100226T2246Z-100227T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 246 PM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 AM PST SATURDAY... ...SMALL CRAFT ADVISORY SEAS AND WIND HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY FOR SEAS AND WIND. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 6 AM PST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ131>133-270000- /O.CAN.KSEW.SC.Y.0429.000000T0000Z-100227T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 246 PM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. $$ PZZ110-270700- /O.CON.KSEW.RB.Y.0008.000000T0000Z-100228T1200Z/ GRAYS HARBOR BAR- 246 PM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ170-173-176-270700- /O.CON.KSEW.SW.Y.0012.000000T0000Z-100227T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 246 PM PST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 9:00 AM PST, 5 hours 54 minutes earlier.
Area forecast discussion, Feb 25, 9:00 AM PST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST THU FEB 25 2010
.SYNOPSIS...SHOWER ACTIVITY WILL COME TO AN END LATER TODAY AS A
WEAK UPPER LEVEL RIDGE BUILDS OVER WESTERN WASHINGTON. THE RIDGE
WILL SHIFT EAST TONIGHT. A FRONTAL SYSTEM WILL BRING MORE RAIN TO
THE AREA BEGINNING TONIGHT AND CONTINUING THROUGH FRIDAY. SHOWERS
WILL LINGER INTO SATURDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH.
HIGH PRESSURE BUILDS SATURDAY NIGHT INTO SUNDAY FOR A SPELL OF DRIER
AND SLIGHTLY WARMER WEATHER. THE NEXT FRONT WILL INITIALLY STALL OFF
THE COAST BEFORE FINALLY MOVING INLAND SOMETIME AROUND TUESDAY.
&&
.SHORT TERM...LATEST RADAR AND OBS INDICATE SHOWERS SCATTERED
SHOWERS AROUND WRN WA THIS MORNING...ESPECIALLY ACROSS THE N
INTERIOR AND AROUND SEATTLE SWD. SNOW SHOWERS CONTINUE IN THE
MOUNTAINS WITH THE MAIN SNOW LEVEL DOWN TO AROUND 3K FT. HIGH
PRESSURE IS EXPECTED TO BUILD THIS AFTERNOON AHEAD OF THE NEXT
SYSTEM...BRINGING AN END TO MOST SHOWER ACTIVITY. LITTLE ADDITIONAL
SNOW ACCUMULATION IS EXPECTED IN THE MOUNTAINS TODAY. PARTIAL
SUNSHINE SHOULD PREVAIL BY THIS AFTERNOON WITH TEMPS REACHING INTO
THE LOW 50S.
MODELS HAVE TRENDED DEEPER AND A BIT FURTHER W WITH THE DEVELOPING
UPPER LEVEL/SURFACE LOW...NOW EXPECTED TO STALL W OF 135 W AND MOVE
NWD ON FRIDAY. THE ASSOCIATED WARM FRONT WILL ARRIVE A BIT LATER
THAN WAS EXPECTED WITH RAIN REACHING THE COAST LATER THIS EVENING
AND PROBABLY NOT REACHING PUGET SOUND UNTIL AFTER MIDNIGHT. STILL
LOOKS LIKE A RATHER WET PERIOD FOR MOST OF WRN WA FROM LATER TONIGHT
THROUGH MOST THE DAY FRIDAY. THE PATTERN BECOMES RATHER COMPLEX BY
FRIDAY AFTERNOON WITH AN ILL DEFINED COLD FRONT PUSHING THROUGH LATE
IN THE DAY BRINGING A DECREASE IN PRECIP. HOWEVER...BOTH THE NAM/GFS
HOLD THE UPPER TROUGH OVER THE AREA FRIDAY NIGHT INTO SATURDAY WITH
A WEAK EMBEDDED SURFACE LOW DEVELOPING OVER OREGON AND TRACKING NE
INTO WA. THIS KEEPS LIGHT RAIN GOING FRIDAY NIGHT THROUGH SATURDAY
MORNING. PRECIP SHOULD TAPER TO SHOWERS SATURDAY AFTERNOON AS THIS
FEATURE MOVES E AND THE NRN BRANCH OF THE 500MB TROUGH AXIS FINALLY
MOVES ACROSS WRN WA.
HIGH PRESSURE QUICKLY RAPIDLY AMPLIFIES ON SUNDAY WITH DRYING AT ALL
LEVELS. LOOKS LIKE A MOSTLY SUNNY DAY FOR MOST THE AREA WITH
SLIGHTLY WARMER TEMPS...ENJOY! MERCER
.LONG TERM...PREVIOUS DISCUSSION FOLLOWS...EXTENDED MODELS IN FAIRLY
GOOD AGREEMENT TONIGHT WITH BOTH THE GFS AND THE ECMWF SHOWING SOME
RUN TO RUN CONSISTENCY. BOTH THE ECMWF AND THE GFS NOW KEEPING THE
WEAK WARM FRONT ON SUNDAY TO THE NORTH OF WESTERN WASHINGTON. TIMING
OF THE NEXT FRONT STARTING TO SLOW DOWN IN THE MODELS WHICH IS ONCE
AGAIN TO BE EXPECTED WITH THE JET AIMED AT CALIFORNIA AND THE FRONT
BECOMING PARALLEL TO THE UPPER LEVEL FLOW. THERE IS A GENERAL
AGREEMENT THAT WHAT IS LEFT OF THE FRONT WILL MOVE INLAND SOMETIME
IN THE LATE MONDAY NIGHT/TUESDAY TIME FRAME WITH THE GFS A LITTLE
FASTER THAN THE ECMWF. WILL TAKE THE CHANCE OF RAIN OUT OF THE
INTERIOR FORECAST FOR SUNDAY NIGHT INTO MONDAY. BEYOND TUESDAY
ANOTHER WEAK UPPER LEVEL TROUGH MOVING THROUGH THE AREA KEEPING A
CHANCE OF SHOWERS IN THE FORECAST. FELTON
&&
.HYDROLOGY...THE FOCUS OF HEAVY PRECIP WITH THE NEXT SYSTEM WILL BE
OVER THE OLYMPICS FROM 06Z THURSDAY THROUGH 18Z FRIDAY. MODELS
CONTINUE TO DEVELOP STRONG SLY 850 MB FLOW OF 50-60 KT FOR A 12 HOUR
PERIOD. MESO MODELS HAVE BACKED OFF SLIGHTLY FROM YESTERDAY SHOWING
AROUND 1.5 TO 2 INCHES OF RAINFALL IN A 12 HOUR PERIOD. WITH THE
SKOKOMISH RIVER RUNNING SO LOW...THIS SHOULD NOT BE ENOUGH FOR
FLOODING ON THE RIVER. HOWEVER...EXPECT SHARP RISES AND CONTINUE TO
MONITOR FORECASTS IN THE EVENT HEAVY RAIN PERSISTS LONGER THAN
ANTICIPATED. FLOODING IS NOT EXPECTED ON RIVERS RUNNING OFF THE
CASCADE BASINS OR THE GREEN RIVER.
THE FLOOD POTENTIAL FOR THE NEXT 10 DAYS INCLUDING THE GREEN RIVER
IS LOW. MERCER
&&
.AVIATION...AN UPPER LEVEL RIDGE WILL REMAIN OVER W WA THROUGH ABOUT
04Z THEN MOVE E OF THE CASCADES. A SURFACE RIDGE OVER ID WILL
PRODUCE WEAK OFFSHORE LOW LEVEL FLOW. THE LOWER AIR MASS IS STILL
FAIRLY MOIST AND SW FLOW ALOFT IS STILL BRINGING IN A FEW SHOWERS
FROM OFFSHORE. EXPECT A GRADUAL DRYING TREND TODAY WITH CLOUD BASES
LIFTING AND COVERAGE DECREASING TO SCT BY THIS AFTERNOON. ISOLATED
SHOWERS SHOULD TAPER OFF BY 20Z. A STRONG FRONTAL SYSTEM WILL AFFECT
THE REGION TONIGHT AND FRIDAY. A WARM FRONT WILL SPREAD RAIN INLAND
FROM THE COAST AFTER 04Z...WITH THE WARM FRONT REACHING THE COAST
AROUND 12Z. A WEAKER COLD FRONT WILL FOLLOW AROUND 18Z ON FRIDAY.
KSEA...STILL SOME ISOLATED SHOWERS AROUND...BUT SHOULD END BY 20Z.
EXPECT VFR CONDITIONS TODAY...BUT A SCT-BKN040-050 LAYER WILL BE
AROUND THROUGH 20Z-21Z. EXPECT SCATTERED CLOUDS AFTER 21Z. EXPECT S
SURFACE WINDS 5 TO 10 KT TO CONTINUE. KAM
&&
.MARINE...A SURFACE RIDGE OVER ID...COMBINED WITH THE DEEP LOW
OFFSHORE AROUND 45N/142W WILL MAINTAIN OFFSHORE FLOW TODAY. 12Z
MODELS SEEM A LITTLE SLOWER IN BRINGING THE WARM FRONT...ASSOCIATED
WITH THE OFFSHORE LOW...UP OVER W WA TONIGHT. 12Z NAM DOES NOT HAVE
WARM FROPA ON THE COAST UNTIL AROUND 12Z FRIDAY. A WEAKER COLD FRONT
FOLLOWS AROUND 18Z. NAM/GFS BOTH STILL SHOW SE GALES DEVELOPING WITH
THE WARM FRONT. LOOKS LIKE WINDS MIGHT WEAKEN TO HIGH END SCA
BETWEEN THE WARM FRONT AND COLD FRONT. GALE WARNING IS ALREADY UP
FOR THE COAST AND WEST ENTRANCE AND WILL KEEP IT GOING UNTIL THE
AFTER THE COLD FRONT GOES THROUGH. SMALL CRAFT ADVISORIES ARE
ALREADY IN PLAY FOR THE INLAND WATERS...AND THIS SHOULD WORK OUT
WELL. WILL STILL HAVE TO WATCH OUT FOR BRIEF GALE CONDITIONS OVER
THE EAST ENTRANCE THOUGH. MODELS SEEM TO BE IN AGREEMENT IN
SPLITTING THE OFFSHORE SURFACE LOW ON FRIDAY...AND SENDING A LOW
CENTER SE TOWARD N CA EARLY SATURDAY...AND ANOTHER N TOWARD THE
QUEEN CHARLOTTES. KIND OF AN ODDBALL OCCURRENCE...BUT CONFIDENCE IS
PRETTY GOOD. KAM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING COASTAL WATERS AND WEST ENTRANCE TO THE
STRAIT.
SMALL CRAFT ADVISORY CENTRAL STRAIT...EAST ENTRANCE...NORTHERN
INLAND WATERS...AND ADMIRALTY INLET.
SMALL CRAFT ADVISORY FOR ROUGH BAR GRAYS HARBOR.
WWW.WEATHER.GOV/SEATTLE
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE).The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:46 PM PST | Small Craft Advisory for Winds | SEW | 3 hr | |
| Feb 25, 2:44 AM PST | Gale Warning | SEW | 27 hr | |
| Feb 25, 2:44 AM PST | Small Craft Advisory | SEW | 36 hr |
Nearby
Small Craft Advisories in Washington, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.